MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539280
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during a biliary stenting procedure in the biliary ducts performed on (b)(6) 2019.According to the complainant, during the procedure, the guide catheter broke into two pieces when the physician was deploying the stent and retracting the guide catheter.After releasing the stent, the inner guide catheter stopped moving smoothly in retracting, and it elongated until it broke.There were no patient complications reported as a result of this event.The patient's condition was stable.Attempts to obtain further information regarding retrieval of the broken guide catheter have been unsuccessful to date.If any additional relevant information is reported, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block f10: problem code 1069 captures the reportable event of guide catheter broken.Block h10: a visual evaluation of the returned flexima biliary stent was performed.The guide catheter was observed stretched and detached in the proximal section, no other visual issues were found to along of the device.Tthe stent did not present any visual issue and it was loaded in the delivery system.Based on the product analysis, it is most likely that procedural or anatomical factors encountered during procedure could have affected the device performance and its integrity.Handling and manipulation of the device during its use can lead to guide catheter found broken and stretched, the continued attempts to retract the guide catheter or force applied to the device in order to release the stent can result in guide catheter broken and stretching.Therefore the most probable root cause for this event is 'adverse event related to procedure' since the adverse event occurred during the procedure and the device had no influence on event.A review of the device history record (dhr) was performed, no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8927779
Report Number3005099803-2019-04235
Device Sequence Number253485
Product Code FGE
UDI-Device Identifier08714729162599
UDI-Public08714729162599
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model NumberM00539280
Device Catalogue Number3928
Device Lot Number0023465360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/31/2019
Supplement Date Received by Manufacturer09/09/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1